Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 57, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 22, 2005, 1:36 PM EDT for Hendry County, Palm Beach County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2005, 1:36 PM EDT (17:36 UTC)
- Expired
- Jun 22, 2005, 2:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 119 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3131 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 221736 SVRMFL FLC051-099-221815- /O.NEW.KMFL.SV.W.0057.050622T1736Z-050622T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 136 PM EDT WED JUN 22 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA NORTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA * UNTIL 215 PM EDT * AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR OKEELANTA...OR 7 MILES SOUTHWEST OF SOUTH BAY...AND MOVING NORTHWEST AT 15 MPH. * THE STORM WILL AFFECT... OKEELANTA CLEWISTON REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2647 8082 2658 8066 2678 8085 2675 8111 $$
1 follow-up statement
925 WWUS52 KMFL 221800 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT WED JUN 22 2005 FLC051-099-221810- /O.CAN.KMFL.SV.W.0057.000000T0000Z-050622T1815Z/ HENDRY FL-PALM BEACH FL- 200 PM EDT WED JUN 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PALM BEACH AND NORTHEASTERN HENDRY COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 2647 8082 2658 8066 2678 8085 2675 8111 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:30 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 22, 9:30 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 930 AM EDT WED JUN 22 2005 .UPDATE...A LITTLE MORE UNSTABLE TODAY ALTHOUGH WE STILL HAVE A FEW STABLE LAYERS IN THE SOUNDING. THAT ALONG WITH A SHORT WAVE OVER THE GULF OF MEXICO THAT SHOULD BE MOVING NORTHEAST OVER THE PENINSULA BY THIS EVENING SHOULD MAKE FOR MORE THUNDERSTORMS TODAY. HAVE ALREADY UPDATED ZONES TO GET RID OF MORNING WORDING MIGHT NEED TO UP THE PROBABILITIES UNLESS THE UPPER CLOUDS FROM GULF OF MEXICO STOP OUR AFTERNOON HEATING. && .DISCUSSION...WATER VAPOR LOOP INDICATES SHORT WAVES DIVING INTO THE LONG WAVE TROUGH EXTENDING SW FROM NEW ENGLAND ALONG THE E U.S. COAST TO THE CENTRAL GULF OF MEX. THIS KICKED THE LOW OVER THE MID ATLC STATES NE BUT WILL ALSO DEEPEN THE TROUGH TO THE S GULF AND S FLA AS THE ATLC RIDGE PUSHED EASTWARD SOMEWHAT. THIS TROUGH WILL PERSIST THROUGH SUN WITH S FLA IN AN UNSTABLE COL AREA BETWEEN HIGH PRES OVER THE S GREAT PLAINS AND CENTRAL U.S. AND ATLC RIDGE. A WESTERLY UPPER LEVEL WIND FLOW POSSIBLY TO EXTEND THROUGH SAT BEFORE THE ATLC RIDGE STRENGTHENS AND MOVES OVER S FLA IN ENOUGH SIGNIF -ICANCE TO REVERSE THE FLOW OF PRECIPITATION FROM W TO E IN THE EXTENDED PERIOD. FOR THE SHORT TERM...TODAY THROUGH FRI...UNSTABLE ENOUGH TO PRODUCE NOCTURNAL W COAST/ATLC WATERS SHOWERS EACH NIGHT WITH SCATTERED POPS EACH AFTERNOON WITH E COAST MOST VULNERABLE WITH THE SOUTHWESTERLY FLOW. LOCAL SURFACE ANALYSIS INDICATED THE N PORTION OF A WEAK TROPICAL WAVE MOVING INTO THE FLA STRAITS. THIS MAY SHIFT LOW LEVEL WINDS A BIT NE BUT SHOULD NOT AFFECT OVERALL POPS/WEA. TEMPS BEGINNING A SLOW REBOUND AS MORE INSOLATION EXPECTED AS THE CONTINUOUS FLOW OF MOISTURE FROM THE CARIB BEING DISRUPTED TO SOME EXTENT. BUT THE SPECTOR OF THUNDERSTORMS DUMPING LOCALLY HEAVY RAINS (PRECIPITABLE WATER HOVERS AROUND 2 INCHES) COULD LEAD TO SOME QUICK NUISANCE LOW LYING/FLOOD PRONE AREA FLOODING. COOL ENOUGH ALOFT THAT SOME STORMS...DEPENDING UPON HEATING...MAY GET STRONG IN THE LAKE OKEE/PALM BEACH COUNTY AREA. .EXTENDED PERIOD...SAT THROUGH TUE...ATLC RIDGE BUILDS WESTWARD WITH STEERING FLOW BECOMING EASTERLY. NOCTURNAL/EARLY MORNING PRECIP -ITATION E AND DIURNAL/EARLY EVE W. MODELS INDICATE A DECENT TROPI -CAL WAVE AROUND 75W NEARING S FLA FRI NIGHT BUT STALLING/SLOWLY MOVING OVER S FLA AND WEAKENING OVER THE WEEKEND. THIS SEEMS A BIT UNREASONABLE SINCE CURRENT W SPEED IS 20 KNOTS AND LONG RANGE MODELS INDICATE LOWER MEAN RH. WILL CONTINUE CURRENT EXTENDED PACKAGE AS IS WITH MODEL INCONSISTENCY AS PREVIOUS RUNS HAD SYSTEM BOLDLY MOVING THROUGH AND NOW WEAKER/SLOWER AND DRIER AS WELL. && .MARINE...WEAK WAVE TODAY WILL HAVE LIGHT NE WINDS INITIALLY BECOMING E/SE TONIGHT THROUGH FRI. NEXT WAVE BACKS WINDS TO NE FRI NIGHT INTO SAT...SHIFTING TO SE SUN...MAYBE (SEE EXTENDED DISCUSSION ABOVE). WINDS TO REMAIN AT 15 KT OR LESS THROUGH THE PERIOD WITH AN EASTERLY FLOW BUT LATTER PERIODS COULD CHANGE. && .FIRE WEATHER...NO CONCERNS WITH WET CONDITIONS HANGING AROUND. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 87 75 88 76 / 60 50 50 50 FORT LAUDERDALE 87 77 87 77 / 60 50 50 50 MIAMI 88 76 88 77 / 60 50 50 50 NAPLES 87 74 88 75 / 50 40 30 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 22, 9:56 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 956 AM EDT WED JUN 22 2005 FLZ063-066>075-231400- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 949 AM EDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...A FEW STRONG THUNDERSTORMS DURING THE AFTERNOON... THUNDERSTORMS: THUNDERSTORMS WILL NUMEROUS OVER MUCH OF SOUTH FLORIDA BY THE AFTERNOON. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING...SOME WIND GUSTS TO 35 MPH AND POSSIBLY SMALL HAIL. WATERSPOUTS: CONDITIONS ARE FAVORABLE FOR WATERSPOUT DEVELOPMENT AND THERE IS A MODERATE CHANCE OF WATERSPOUTS DEVELOPING OVER THE COASTAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jun 22, 10:21 AM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1021 AM EDT WED JUN 22 2005 FLZ072-221500- BROWARD METROPOLITAN- 1021 AM EDT WED JUN 22 2005 ...STRONG THUNDERSTORMS OVER BROWARD COUNTY THROUGH NOON... A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHWEST SLOWLY ACROSS MUCH OF CENTRAL AND NORTHERN BROWARD COUNTY THROUGH NOON. THESE STORMS WILL AFFECT MOST LOCATIONS FROM FORT LAUDERDALE WEST TO WESTON AND NORTH TO POMPANO BEACH AND CORAL SPRINGS. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:40 AM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 22, 1:02 PM EDT | Special Marine Warning | MFL | 118 min | |
| Jun 22, 2:50 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 59 min |
| Jun 22, 3:44 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 57 min |
| Jun 22, 3:58 PM EDT | Special Marine Warning | MFL | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.